As with all medicines, it is possible to take too much Restoril. Signs of a Restoril overdose are different for each person, but can include drowsiness, confusion, and coma, among other things. Treatment options will also vary, depending on how recent the Restoril overdose was. If it was recent, a healthcare provider may give medications or "pump the stomach."
Restoril Overdose: An IntroductionRestoril® (temazepam) is a medication that is approved to treat insomnia. It is one of a group of medications known as benzodiazepines. As with all medicines, it is possible to take too much Restoril. The specific effects of a Restoril overdose will vary, depending on a number of factors, including how much Restoril was taken and whether it was taken with other medicines, alcohol, or street drugs.
Symptoms of a Restoril OverdoseSome commonly reported symptoms of a Restoril overdose include:
- Decreased reflexes
- Breathing problems
- Low blood pressure (hypotension).
Life-threatening overdose symptoms are more likely if Restoril is combined with alcohol or other medications, especially other medications that affect the brain.
Treatment for a Restoril OverdoseThe treatment for a Restoril overdose will also vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Flumazenil (Romazicon®), an antidote for a benzodiazepine overdose, may be helpful. Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Restoril overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Restoril.